MAUDE Adverse Event Report: AESCULAP AG ACTIV L SUP.PLATE SIZE M 11°/SPIKES; SPINE SURGERY

AESCULAP AG ACTIV L SUP.PLATE SIZE M 11°/SPIKES; SPINE SURGERY
Model Number SW982K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That an active l implant (part # unknown) was implanted during a primary procedure performed on an unknown date.According to the complainant, the patient is scheduled to undergo a revision procedure on (b)(6) 2021.The physician plans to replace the activ l implant by performing a 360 anterior lumbar interbody fusion (alif) procedure and pedicle screws.The complaint device has not yet been returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
No updates required.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for all available lot numbers; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
ACTIV L SUP.PLATE SIZE M 11°/SPIKES
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12955139
Report Number2916714-2021-00233
Device Sequence Number4830494
Product Code MJO
UDI-Device Identifier04038653425839
UDI-Public4038653425839
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
Report Date (Section F) 12/07/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Model NumberSW982K
Device Catalogue NumberSW982K
Device Lot Number52480700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/01/2021
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer12/01/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date06/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA12/07/2021